Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!
Interested in more discussions like this? Go to the Addiction & Recovery Support Group.
We should start a support group.
There are groups for many medical conditions..
Do we have anyone who has leadership skills to organize? There is power in numbers.
Jump to this post
Hi again @helenfrances In referral to searching for help concerning the benzo tapering problem. My husband and I are having a friend over the day after Thanksgiving (2nd Thanksgiving). He graduated from college with a Political Degree. He knows many Politicians and is very interested in talking with them and asking questions. He knows them by first name. I went with him to a meeting held by a politician and we brought up the "Workplace Bully Law". Even though, I didn't get far, I did get the word out. With that law, each state has to pass this bill separately. I would think the benzo tapering would be "extremely" important. I also have the email of the President of Aurora Health Group. I am going to write an email to him and very nicely explain everything. I am also going to suggest the Ashton Manual. Since he is charge of all Auroras in Wisconsin, it could help, depending how he takes it. There is also another Health Organization in Wisconsin that is actually owned by Nuns. I could find out who to email for this too. I know this is only Wisconsin. I can ask my "Political" friend if he knows what to do to help this problem, go further or higher up. He also attends many political meetings and events. It could help if someone is close to or related to a lawyer or someone in a position to help. Maybe all of us plus others could "Tweet" President Trump!!!
Very interesting! How did you make those small cuts?
Great question! I ordered one of those magnifying glass stands that comes with a light for around 50 bucks. This and a good pill cutter should get the job done. Mind you that my diazepams came in 10mg and could easily be snapped into 4. I then cut each 2.5 piece in half. They didn't always come out even but it was close enough. Let me know if you have any other questions 🙂
This sounds like a great start. The government sure managed to get the opioid crisis under control. A little too much control for me though.
Did they give you a copy of “the national guidelines”?
@helenfrances Hi, I somehow missed your question. They dd not give me "The National Guidelines". I was actually on the phone when I was told this. I told her that I would look it up. I tried to look up "National Guidelines" and I didn't see anything called that. There were other things that were somewhat similar, but different names. Today, I did find something, but can't remember the name. I am going to re-look that one up and share it.
@helenfrances I found this site https://www.benzoinfo.com. It is a site called Benzodiazepine Information Collation. There is a lot of information. Not sure if anyone else already posted this site. It looks interesting. I just skimmed over it, but I'm going to check it out.
Hi again @helenfrances. I looked at the site again and maybe that isn't the same one I saw before. It sounds like this one is more about stopping benzodiazepines. Maybe you can see what you think.
@helenfrances Hi, I have a feeling that the "Supervisor" I spoke with about the office just said "National Guidelines" I have been looking for a while trying to find something like the name. I don't think she even knows and wanted to sound smart. I should have asked her more about it, or gotten an email. I did look up FDA, but they seem more interested in opioids and opioids combined with other drugs. There are sights for tapering Benzos, which are very good, but I don't think they are Government or National. Something will come up. There is the Ashton Manual.
Has anyone sued a physician for needless suffering?
Hi @helenfrances Even if you don't sue a Physician, you can report them. There are a few places you can do this. So far, I reported my ex-Physician to Medicare. The next one is your State Health Organization. If you look on the internet you can find others.
I have been on 3 mg a day of clonazepam for about 8+ years. I had to find a new Psychiatrist. It took so long to find one. I can get into a NP Psychiatry in May 2020. When I called her office, she told the receptionist that she wouldn't see me until I got off clonazepam. She gave me a tapering dose for 3 weeks. I feel that this tapering is for everyone. I tried the tapering and kept getting worse. I got so bad that my heart was going fast. I was unable to do anything. I could only go to bed. I feel like a Zombie. This is happening right now, so last night I started up clonazepam again (taking 1.5 mg daily) to get through the holidays. I believe that my tapering was incorrect. I have not met or talked to the NP Psychiatric. I am not sure that she knows how many years I have been on clonazepam. I get anxiety attacks, have anxiety, have PTSD, depression, and ADHD. I believe I should call her back, but because she said she can't see me in May until I am off clonazepam, I am afraid she will not give me a proper tapering schedule and not see me. I only have so many pills left, so I have to be careful. My primary care physician just gave me a prescription of clonazepam of 50, 1 mg pills. At this time, I am unable to function. I feel I am living a nightmare. I feel extremely irritated. I feel bad for my husband. I am trying to fake my way through these feelings. I read that clonazepam is worse to taper off than opioids. I believe that a pharmacist would know more about tapering. I really do not know what to do. I am worried that the NP Psychiatry will not understand me (which she should). I don't know if I should contact her office or my Internist first. The reason I am saying this is because I have never met or spoke with the NP. I cannot believe that some medical practitioners cannot properly taper clonazepam. I have been studying this on the internet and I believe it should take more than 3 weeks for me to discontinue. I have been wondering if practitioners have been fully trained in tapering clonazepam differently for each individual. There is no way I can do this in 3 weeks. I have never felt so awful. I wish they could experience this feeling for just a minute. I am having company for Thanksgiving and then a birthday party. I started out preparing; now I cannot do anything. I am very scared that this will not work out. I am actually very lost. I am also afraid of what my Internist and NP Psychiatry will tell me. I was thinking of asking a Pharmacist first to get an idea. Does anyone have suggestions? Thank you.
Whoa! How could the nurse practitioner not see you because on clonazepam and then give you a 3 week taper schedule and not see you frequently??????? Bad medicine
I had been taking Ativan 1mg four times daily for acute distress. Stayed on it for four years. I finally told my Psychiatrist that I wanted to stop taking it. So he began reducing it by 1/4th of a milligram every two weeks. It seemed a bit difficult in the very beginning but i believe that was perhaps due to my fears from others telling me that getting off the Ativan would be a horrible ordeal. After the first three – four tapers, I realized that although I might be slightly anxious with each reduction for about three days, afterwards, it wasn't bad at all. Eventually I found the taper to be so easy that I asked if the Doctor would continue tapering but at a quicker speed, thus began a reduction every Monday – one step down per week. The only annoying symptom I experienced then was mild insomnia, which eventually resolved itself. Coming off benzos – slowly – isn't too bad at all. Felt more energetic, less sleepy and was able to think much more clearly once I was off Ativan. Years later, when diagnosed with Stage 4 breast cancer, I once again took Ativan but didn't fear withdrawing from it when I was ready because I knew I could do it quite easily! So, go slowly, take your time, and I doubt you'll find it difficult!! Remember not to allow your Doctor to reduce it on a more rapid taper, and you'll likely be just fine. Godspeed!
Hi, @djanthony – that is interesting that you believe others' stories about how horrible an ordeal it would be to come off lorazepam (Ativan) increased your fears and made it more difficult to taper off successfully.
You mentioned that although you may have been slightly anxious with each reduction for about three days, afterwards, it wasn't bad at all. How did you get through the three-day period in which you had to deal with anxiety?
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In